Alert archive / Montana / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 42, NWS Great Falls, MT

June 18, 2016Blaine County, Chouteau County, Hill County, Montana

NWS Great Falls, MT issued this severe thunderstorm warning at Jun 18, 2016, 5:36 PM MDT for Blaine County, Chouteau County, Hill County, Montana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2016, 5:36 PM MDT (23:36 UTC)
Expired
Jun 18, 2016, 6:00 PM MDT
In force
24 min
Issued by
NWS Great Falls, MT
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Blaine County, MT, Chouteau County, MT, Hill County, MT

The radar

The Great Falls radar (KTFX), 161 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 18, 3:16 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Great_falls, MT (KTFX), launched 12:00Z, 11.6 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 12:00Z on 2016-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 12:00Z on 2016-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1982 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

451 
WUUS55 KTFX 182336
SVRTFX
MTC005-015-041-190000-
/O.NEW.KTFX.SV.W.0042.160618T2336Z-160619T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
536 PM MDT SAT JUN 18 2016

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CHOUTEAU COUNTY IN NORTH CENTRAL MONTANA...
  WEST CENTRAL BLAINE COUNTY IN NORTH CENTRAL MONTANA...
  SOUTHEASTERN HILL COUNTY IN NORTH CENTRAL MONTANA...

* UNTIL 600 PM MDT

* AT 535 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
  PARKER SCHOOL...OR 17 MILES EAST OF BIG SANDY...MOVING NORTHEAST AT
  55 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  PARKER SCHOOL...AGENCY...CLEVELAND AND LLOYD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4802 10977 4817 10990 4850 10919 4825 10898
TIME...MOT...LOC 2335Z 239DEG 48KT 4814 10973 

HAIL...1.00IN
WIND...<50MPH
 
$$

JANGLIN
2 follow-up statements
843 
WWUS55 KTFX 182350
SVSTFX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
550 PM MDT SAT JUN 18 2016

MTC015-182358-
/O.CAN.KTFX.SV.W.0042.000000T0000Z-160619T0000Z/
CHOUTEAU MT-
550 PM MDT SAT JUN 18 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHOUTEAU COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
MOVED OUT OF THE WARNED AREA THEREFORE THE WARNING HAS BEEN
CANCELLED FOR CHOUTEAU COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR
NORTH CENTRAL MONTANA.

LAT...LON 4809 10953 4814 10954 4813 10968 4823 10975
      4850 10919 4825 10898
TIME...MOT...LOC 2348Z 239DEG 48KT 4824 10949 

$$

MTC005-041-190000-
/O.CON.KTFX.SV.W.0042.000000T0000Z-160619T0000Z/
BLAINE MT-HILL MT-
550 PM MDT SAT JUN 18 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR WEST CENTRAL BLAINE AND SOUTHEASTERN HILL COUNTIES...

AT 548 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES EAST OF
PARKER SCHOOL...OR 22 MILES SOUTH OF HAVRE...MOVING NORTHEAST AT 55
MPH.

HAZARD...PING PONG BALL SIZE HAIL.

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE 
         TO ROOFS...SIDING...WINDOWS...AND VEHICLES. 

LOCATIONS IMPACTED INCLUDE...
PARKER SCHOOL...CLEVELAND AND LLOYD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4809 10953 4814 10954 4813 10968 4823 10975
      4850 10919 4825 10898
TIME...MOT...LOC 2348Z 239DEG 48KT 4824 10949 

TORNADO...POSSIBLE
HAIL...1.50IN
WIND...<50MPH
 
$$

JANGLIN
683 
WWUS55 KTFX 182358
SVSTFX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
558 PM MDT SAT JUN 18 2016

MTC005-041-190007-
/O.EXP.KTFX.SV.W.0042.000000T0000Z-160619T0000Z/
BLAINE MT-HILL MT-
558 PM MDT SAT JUN 18 2016

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL BLAINE AND
SOUTHEASTERN HILL COUNTIES WILL EXPIRE AT 600 PM MDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER HAIL IS
STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR
NORTH CENTRAL MONTANA.

REMEMBER...A TORNADO WARNING STILL REMAINS IN EFFECT FOR PORTION OF
BLAINE COUNTY UNTIL 630 PM MDT.

LAT...LON 4809 10953 4814 10954 4813 10968 4823 10975
      4850 10919 4825 10898
TIME...MOT...LOC 2355Z 239DEG 48KT 4824 10949 

$$

JANGLIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:37 PM MDT, 2 hours 59 minutes earlier.

Area forecast discussion, Jun 18, 2:37 PM MDT, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service Great Falls MT
237 PM MDT SAT JUN 18 2016

.DISCUSSION...

Tonight through Monday...Upper level low centered off the WA coast
with shortwave trough entering ID this afternoon will push inland
and along the US/Canadian border tonight with shortwave and
associated Pacific Cold front at the surface sweeping east across
the forecast area this evening. Thunderstorms have initiated over
the western MT Mtns this afternoon will increase in coverage and
intensity as they track NE across central/N-central MT late this
afternoon and evening and encounter increasingly favorable
moisture/instability and shear. Threat for severe thunderstorms
through this evening still looks be be concentrated across areas N
and E of Great Falls, with highest risk for organized supercell
thunderstorms across Hill/Blaine/NE Choteau counties. Upper low
center will reach southern Alberta Sunday morning with strong west
flow aloft to its south along with a decent pressure gradient
across the Rockies for very windy conditions over NW portions of
N-central MT developing late tonight and continuing through Sunday
morning. At this point conditions look marginal for high wind
conditions due to the timing of the wind max during the Sunday AM
period but a few gusts in excess of 45 kts cannot be ruled out,
particularly in areas adjacent to the Rocky Mtn Front and across
Glacier and Toole counties. Cooler but dry airmass remains over
the region Sunday afternoon with decreasing winds late Sunday
afternoon and evening. High pressure then rebuilds across the
Northern Rockies and MT Sunday night through Monday for continued
dry and warming conditions. Hoenisch

Monday Night through Saturday...What looked to be a relatively easy
forecast with little weather for much of next week now looking less
so, as model solutions show fair amount of variance from yesterday.
Period starts out well enough with both the GFS and ECMWF models
placing the axis of the warm, dry high pressure ridge over the
center of the Treasure State. By Tues night, the axis moves to the
MT/Dakotas border (similar to yesterday's ECMWF solution), but
that's where many of the model similarities end.  On Wed, the GFS
puts the region under southwest flow aloft with monsoonal moisture
coming north through the Great Basin to generate scattered
thunderstorms, while the ECMWF rebuilds the ridge a bit with no
precip anywhere in our forecast area.  There's a few hours of
agreement on Thurs as the GFS does amplify the ridge axis over the
Northern Rockies, but solution differences move to the PacNW coast
where the next weather system arrives late Thurs, mainly in that the
GFS is notably slower and wetter with this system.  The primary
effect of the the current variances on our forecast is that
temperatures, though warming into the 80s through mid-week, seem
less likely to reach unseasonably hot values (low 90s) that the
models were suggesting in earlier runs.  As for precip, the forecast
tends toward drier conditions, with generally only 20-25% chances
for showers and thunderstorms each aftn/eve from Wed to Fri.
Waranauskas

&&

.AVIATION...
UPDATED 1707Z.
Mid level cloud deck with a few embedded showers over areas near
the Canadian border will lift north early this afternoon with clear
skies to the south giving way to cumulus development with possible
thunderstorms along areas near the Continental Divide early this
afternoon. Storms will track NE across mainly central/N-central MT
late this afternoon and evening with increasing coverage and
intensity across NE portions of N-Central MT. Some storms in these
areas could be severe with gusts in excess of 50kts and large hail.
KHVR terminal is most likely to impacted by this activity between 23-
02Z. Clearing skies follow from the west later tonight with winds
increasing from the west and becoming quite windy across much of the
region by Sunday morning. Hoenisch

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  45  70  42  78 /  50   0   0   0
CTB  45  66  41  74 /  60  10   0   0
HLN  48  73  46  82 /  40   0   0   0
BZN  46  74  42  84 /  20  10   0   0
WEY  44  67  38  75 /  10  10   0   0
DLN  43  74  43  84 /  10   0   0   0
HVR  47  70  45  78 /  60  10   0   0
LWT  47  70  45  77 /  30  10   0   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
None.
&&

weather.gov/greatfalls

In the hours before

Special weather statement, Jun 18, 2:29 PM MDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
229 PM MDT SAT JUN 18 2016

MTZ009-010-044-046-048-182115-
TOOLE MT-EASTERN PONDERA MT-EASTERN GLACIER MT-
SOUTHERN ROCKY MOUNTAIN FRONT MT-NORTHERN ROCKY MOUNTAIN FRONT MT-
229 PM MDT SAT JUN 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TETON...EASTERN
GLACIER...WESTERN TOOLE AND PONDERA COUNTIES UNTIL 315 PM MDT...

AT 229 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR NORTH BROWNING TO 19 MILES SOUTH OF HEART
BUTTE. MOVEMENT WAS NORTHEAST AT 45 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SHELBY...CUT BANK...CONRAD...BROWNING...VALIER...KEVIN...
NORTH BROWNING...SOUTH BROWNING...HEART BUTTE...ETHRIDGE...DUPUYER...
LEDGER AND SANTA RITA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4900 11208 4825 11170 4793 11280 4868 11314
      4900 11255
TIME...MOT...LOC 2029Z 234DEG 47KT 4862 11310 4801 11282

JANGLIN
Special weather statement, Jun 18, 3:51 PM MDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
351 PM MDT SAT JUN 18 2016

MTZ012-013-049-182215-
CASCADE MT-EASTERN TETON MT-CHOUTEAU MT-
351 PM MDT SAT JUN 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CHOUTEAU...NORTH
CENTRAL CASCADE AND EAST CENTRAL TETON COUNTIES UNTIL 415 PM MDT...

AT 351 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A STRONG
THUNDERSTORM NEAR POWER...OR 21 MILES NORTHWEST OF GREAT
FALLS...MOVING NORTHEAST AT 50 MPH.

WIND GUSTS 40 TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
THE KNEES...POWER AND VAUGHN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR
NORTH CENTRAL MONTANA.

LAT...LON 4754 11159 4774 11179 4812 11120 4786 11088
      4771 11117 4763 11132 4751 11151
TIME...MOT...LOC 2151Z 231DEG 45KT 4774 11161

JANGLIN
Special weather statement, Jun 18, 4:33 PM MDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
433 PM MDT SAT JUN 18 2016

MTZ014-048-049-182315-
CENTRAL AND SOUTHERN LEWIS AND CLARK MT-
SOUTHERN ROCKY MOUNTAIN FRONT MT-EASTERN TETON MT-
433 PM MDT SAT JUN 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TETON AND NORTHWESTERN
LEWIS AND CLARK COUNTIES UNTIL 515 PM MDT...

AT 432 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 28
MILES WEST OF AUGUSTA...OR 43 MILES SOUTHWEST OF CHOTEAU...MOVING
NORTHEAST AT 50 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CHOTEAU...PISHKUN RESERVOIR...BYNUM...FARMINGTON AND PENDROY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4813 11231 4786 11200 4732 11306 4748 11306
      4748 11310 4750 11312 4754 11313 4757 11312
      4761 11314
TIME...MOT...LOC 2232Z 228DEG 60KT 4753 11301

JANGLIN
Special weather statement, Jun 18, 4:41 PM MDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
441 PM MDT SAT JUN 18 2016

MTZ011-013-182315-
HILL MT-CHOUTEAU MT-
441 PM MDT SAT JUN 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHOUTEAU AND
SOUTHERN HILL COUNTIES UNTIL 515 PM MDT...

AT 441 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTH OF FORT BENTON...MOVING NORTHEAST AT 55 MPH.

DIME TO NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FORT BENTON...BIG SANDY...LOMA...VIRGELLE AND KENILWORTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR
NORTH CENTRAL MONTANA.

LAT...LON 4782 11065 4805 11083 4835 11014 4812 10989
TIME...MOT...LOC 2241Z 235DEG 47KT 4797 11063

JANGLIN
Special weather statement, Jun 18, 5:13 PM MDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
513 PM MDT SAT JUN 18 2016

MTZ011-013-047-182345-
HILL MT-BLAINE MT-CHOUTEAU MT-
513 PM MDT SAT JUN 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHOUTEAU...WEST
CENTRAL BLAINE AND SOUTHEASTERN HILL COUNTIES UNTIL 545 PM MDT...

AT 512 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BIG SANDY...MOVING NORTHEAST AT 55 MPH.

DIME TO NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BIG SANDY...PARKER SCHOOL...BONEAU...SANGREY...ST. PIERRE...AGENCY...
AZURE...ROCKY BOY AND LLOYD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR
NORTH CENTRAL MONTANA.

LAT...LON 4802 11008 4820 11022 4851 10950 4827 10930
TIME...MOT...LOC 2312Z 239DEG 49KT 4815 11004

JANGLIN
Local storm report, Jun 18, 5:18 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
518 PM MDT SAT JUN 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 PM     HAIL             5 NNE LOMA              48.00N 110.47W
06/18/2016  M0.25 INCH       CHOUTEAU           MT   TRAINED SPOTTER

            LIGHT WIND WITH THE HAIL. TIME ESTIMATED FROM RADAR.

&&

MARTIN

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 12:58 PM MDTSpecial Weather StatementTFXGlacier47 min
Jun 18, 1:36 PM MDTSpecial Weather StatementTFXToole24 min
Jun 18, 2:08 PM MDTSpecial Weather StatementTFXGlacier52 min
Jun 18, 2:29 PM MDTSpecial Weather StatementTFXGlacier, Pondera46 min
Jun 18, 3:51 PM MDTSpecial Weather StatementTFXCascade24 min
Jun 18, 4:33 PM MDTSpecial Weather StatementTFXTeton42 min
Jun 18, 4:41 PM MDTSpecial Weather StatementTFXChouteau34 min
Jun 18, 5:13 PM MDTSpecial Weather StatementTFXHill32 min
Jun 18, 5:54 PM MDTTornado WarningTFXBlaine36 min

Nearby

Severe Thunderstorm Warnings in Montana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.